Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 15, 2020, 5:21 PM CDT for Pearl River County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 15, 2020, 7:15 PM CDT
- In force
- 114 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WGUS54 KLIX 152221
FFWLIX
MSC109-160015-
/O.NEW.KLIX.FF.W.0024.200715T2221Z-200716T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
521 PM CDT Wed Jul 15 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northeastern Pearl River County in southern Mississippi...
* Until 715 PM CDT.
* At 521 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Pearl River County
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3086 8934 3090 8961 3100 8962 3100 8955
3101 8955 3101 8950 3100 8950 3100 8948
3098 8948 3098 8943 3101 8942 3101 8935
3100 8935 3100 8934
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
KLG1 follow-up statement
723
WGUS74 KLIX 160010
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
710 PM CDT Wed Jul 15 2020
MSC109-160020-
/O.EXP.KLIX.FF.W.0024.000000T0000Z-200716T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pearl River MS-
710 PM CDT Wed Jul 15 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM CDT THIS EVENING FOR
NORTHEASTERN PEARL RIVER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3086 8934 3090 8961 3100 8962 3100 8955
3101 8955 3101 8950 3100 8950 3100 8948
3098 8948 3098 8943 3101 8942 3101 8935
3100 8935 3100 8934
$$
BLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:39 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 15, 3:39 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 339 PM CDT Wed Jul 15 2020 .SHORT TERM... Tonight through Friday...Currently convction ongoing is dominating the region with outflow generated showers and thunderstorms across large portion of the area...main concern is the vort moving just north of the Mobile AL area that is triggereing larger areas of thunderstorms and heavy rainfall. Coastal MS will likely see the best chances for thunderstorms through the evening as that feature drops south-southwest. Have kept chances in there well into the night with the rest of the region seeing little to nothing after sunset and loss of heating. Overnight should be mostly dry with some offshore convection possible especially near the aforementioned vort. Thursday should be fairly like today with scattered thunderstorms and showers again driven by daily heating and likely this wave/vort feature if it is still around...some areas could see very heavy rainfall with slow moving storms and fairly high PWATS around 2-2.2". Isolated 4-5" rainfall totals would not be hard to reach under the best storms of the day. Heat indices will fall just under criteria...but nearing 105-107 across portions of the area outside of any early thunderstorm activity. Drying Friday as the wave moves out and some slightly drier air moves in...isolated to scattered thunderstorms and showers possible. Heat indicies lower and only pushing 100-102ish. .LONG TERM... Saturday through Wednesday...Ridging tries to work its way into the TN valley through the weekend should see typical hot summer days with isolated thunderstorms. As the ridging to the north breaks down as a large broad trough moves across the eastern US early next week into the middle of the week will see the easterly flow push some more moisture into the region and increase thunderstom chances Monday and Tuesday and that should continue into mid week. && .MARINE... Only concern will be the gusty winds and higher seas at times in and around showers and thunderstorms throughout the next few days. Outside of that winds will be mostly onshore in the 10kt range && .PREV DISCUSSION... /issued 1221 PM CDT Wed Jul 15 2020/ AVIATION... 18z TAFs...Main concern for the next 6 hours will be MVFR and IFR conditions and gusty winds with the ongoing and future development of thunderstorms across the region. Have added VCTS and a tempo of TSRA at most sites to run through the afternoon and wrap around 23-00z. Outside of these storms VFR conditions will dominate with light and variable winds. ABS && .PRELIMINARY POINT TEMPS/POPS... MCB 75 91 75 92 / 10 60 0 30 BTR 76 92 76 93 / 10 70 10 30 ASD 76 92 74 93 / 20 70 0 30 MSY 78 90 77 92 / 20 80 0 30 GPT 77 88 76 90 / 40 60 0 20 PQL 73 92 74 93 / 40 60 0 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 15, 2:27 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
227 PM CDT Wed Jul 15 2020
MSZ082-152045-
Jackson-
227 PM CDT Wed Jul 15 2020
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT JACKSON COUNTY...
At 226 PM CDT, radar indicated strong thunderstorms were located
along an westward surging outflow boundary extending from near
Hurley to near Wade to near Helena. Movement was west at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Moss Point, Escatawpa, Gautier, Wade, Helena, Big Point, Hurley,
Vancleave and Hickory Hills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3034 8857 3037 8859 3036 8860 3037 8862
3036 8861 3037 8863 3036 8868 3066 8889
3073 8889 3074 8842 3046 8840 3038 8841
3035 8839
TIME...MOT...LOC 1926Z 111DEG 19KT 3073 8852 3060 8856 3044 8847
KLGSpecial weather statement, Jul 15, 3:19 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
319 PM CDT Wed Jul 15 2020
LAZ069-152100-
Lower Plaquemines-
319 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PLAQUEMINES
PARISH...
At 318 PM CDT, a strong thunderstorm was located near Venice, or 30
miles southeast of Port Sulphur. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Venice and Boothville-venice.
Weak, short-lived waterspouts may be possible with any storm in this
area. If you see a waterspout, seek shelter until the storm passes.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2912 8942 2935 8933 2935 8930 2933 8918
2929 8914 2927 8921 2919 8909 2915 8924
2914 8917 2913 8916 2904 8931 2915 8927
2912 8932 2919 8934 2915 8940 2913 8933
2903 8933
TIME...MOT...LOC 2018Z 326DEG 4KT 2925 8931
KLGSpecial weather statement, Jul 15, 4:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
402 PM CDT Wed Jul 15 2020
MSZ081-082-152145-
Jackson-Harrison-
402 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
At 402 PM CDT, a strong thunderstorm was located 12 miles northwest
of Vancleave, or 17 miles southwest of Lucedale, moving northwest at
15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Vancleave and Latimer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3054 8866 3054 8894 3067 8904 3067 8889
3073 8888 3074 8864
TIME...MOT...LOC 2102Z 115DEG 13KT 3071 8876
KLGSpecial weather statement, Jul 15, 4:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
412 PM CDT Wed Jul 15 2020
LAZ046>048-152215-
Iberville-West Baton Rouge-East Baton Rouge-
412 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE...
EAST CENTRAL IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE PARISHES...
At 412 PM CDT, a strong thunderstorm was located over Plaquemine,
moving northeast at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3014 9123 3016 9135 3026 9138 3042 9126
3038 9111 3026 9104
TIME...MOT...LOC 2112Z 225DEG 5KT 3026 9125
KLGSpecial weather statement, Jul 15, 4:41 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
441 PM CDT Wed Jul 15 2020
LAZ069-152230-
Lower Plaquemines-
441 PM CDT Wed Jul 15 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PLAQUEMINES
PARISH...
At 439 PM CDT, strong thunderstorms were clustered 7 miles northeast
of Empire, or 13 miles east of Port Sulphur. The storm is nearly
stationary.
Winds in excess of 30 mph are possible with this storm.
Brief waterspouts will also be possible.
Locations impacted include...
Port Sulphur, Buras, Empire, Buras-triumph and Boothville-venice.
A few brief funnel clouds or waterspouts are possible with these
storms just northeast of Highway 11 / State Route 23. If you see a
waterspout, please seek shelter until the storm passes.
LAT...LON 2946 8973 2960 8974 2958 8970 2955 8971
2950 8964 2947 8958 2947 8956 2945 8955
2945 8952 2944 8957 2941 8954 2941 8957
2939 8956 2938 8938 2933 8950
TIME...MOT...LOC 2139Z 143DEG 3KT 2947 8950
KLGSpecial weather statement, Jul 15, 4:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
448 PM CDT Wed Jul 15 2020
MSZ077-152245-
Pearl River-
448 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...
At 447 PM CDT, a strong thunderstorm was located over Lumberton, or
12 miles north of Poplarville, moving west at 5 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of northeastern Pearl
River County.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3100 8934 3084 8934 3084 8941 3089 8963
3100 8963 3101 8951 3100 8950 3100 8947
3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 2147Z 086DEG 6KT 3101 8946
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:21 PM CDT | Special Weather Statement | LIX | Harrison | 69 min |
| Jul 15, 2:27 PM CDT | Special Weather Statement | LIX | Jackson | 78 min |
| Jul 15, 3:09 PM CDT | Areal Flood Advisory | LIX | Jackson | 2 hr |
| Jul 15, 3:29 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 31 min |
| Jul 15, 4:02 PM CDT | Special Weather Statement | LIX | Jackson | 43 min |
| Jul 15, 4:25 PM CDT | Flash Flood Warning | LIX | Jackson | 93 min |
| Jul 15, 4:48 PM CDT | Special Weather Statement | LIX | Pearl River | 57 min |
| Jul 15, 4:57 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| Jul 15, 5:46 PM CDT | Special Weather Statement | LIX | Pearl River | 59 min |
| Jul 15, 5:59 PM CDT | Areal Flood Advisory | LIX | Jackson | 76 min |
| Jul 15, 6:26 PM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 64 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.